Diflucan - does it work? Or should I use the cream?
Hello --- I'm pretty sure that I have a yeast infection & am heading to the DR later today... Last time she didn't want me to take Diflucan because she thought the cream was better.. I HATE the cream though, and know some people have had success with the pill... Anyone have any experience with this?
I am planning on asking her for it - but wanted to get some feedback on people's reaction with this first. I will use the cream if I must, because I want it GONE!! :)
Wow, 30 of them??? About 5 years ago I had an endometrial ablation and they actually run courses of antibiotics thru your uterus during the surgery. It gave me one heck of yeast infection, as you can imagine (it lasted one and a half years)!
Anyway, the doc gave me four of them and told me to take one each week for four weeks and then said we had to do blood work b/c the Diflucan severely affects the liver. I got the blood work done and my liver enzymes were way up so he wouldn't let me have them anymore (not the same doctor that I have now that won't even prescribe them btw).
That's pretty scary having been given 30 of them knowing that. I hope she doesn't take them all without getting blood work, ya know!!
Diflucan is very effective...the reason its only one pill is because it stays in your system for 7 days. Sometime if its very bad you get prescribed more than one...maybe up to 7. Recenly I just dispensed 30 of them to one patient....she must of had something BAD!!! It should do the trick though...hope it works for you!
Usually the recommended dosage is 150mg...some are prescribed lower dosages and Ive seen people get several a month for itchy skin, etc. But the lady that was perscribed #30 of the 150mg her Dr is having her come in for testing regularly....we checked with her before we gave them to her.
My husband was given a whole bottle of diflucan last yr. It wasn't for a genital yeast infection. He had severely itchy skin (arms, legs, tummy). I don't think his Dr. knew what it was, cuz the diflucan did not work. I think he had folliculitis, brought on by several environmental factors and lifelong health problems. The itchiness finally went away after his other health problems were treated.
I took a 200mg Diflucan 4 days ago and still no relief. Is it to soon to take another? My Doctor prescribed 3 the last time I went in told me to take one at the on set of the symptoms... I am tired of this as you all know how uncomfortabe these infections are.. And I would really like to treat without the creams if possible. Thank you, Melissa
I just found out that I have a yeast infection The doctor prescribe diflucan #3 and to take them every five day and he also prescribe terconazle the cream i hate the cream already im really hoping that the diflucan work.
Mouse74 - if the diflucan isn't working then you either need another antifungal or it's not thrush. You may want to go to the doctor and get a swab done.
Diflucan normally takes a couple of days to work. You can now get the tablet and a small tube of cream packaged together as you can use the cream externally and feel better (and often get instant relief) while you are waiting for the tablet to work.
Argh i wish it would go away! ive had 2 tests done (swabs) showing i have indeed got thrush, ive taken canesten both types (tablet/cream and pessary) went to the to docs a few weeks ago and got put on nilstat for 14 days, had to take 6 a day, now im going to try diflucan! Ive tried home rememdies, my doc said to try yogurt or vinegar, both with no improvement. I just want it gone!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.